Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Getting infrequent episodes of light headedness, increased heart rate and panic attacks. Any thoughts?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 661 Questions
I am a healthy male 49 who has infrequent episodes of discomfort. I can be standing or sitting a get a "sudden rush" resulting in light headedness, increased heart rate, gastric reflux and panic. I have had multiple ecg, stress test including nuclear test within 18 months all clear. Any thoughts
Posted Wed, 7 Nov 2012 in Hypertension and Heart Disease
Answered by Dr. Muhammad Ishfaq Habib 2 hours later
Thanks for the query.

As you have stated the reports for the different cardiac studies have revealed normal reports which excludes any cardiac disease. The symptoms in spite of the normal cardiac profile is most likely seems to be anxiety neuritis and panic disorders which can cause and can result from gastric reflux. Further it manifests symptoms like palpitations and increased heart rate along with dizziness. These symptoms come and go.

The condition is treatable with medication like alprazolam and antidepressants. Along with medication regular physical activity is quite helpful in releasing nature anxiolytic substances in body. Involvement in social gatherings and conversations are also helpful

IF you still have some query, feel free to ask.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor